Min–max decision rules for choice under complete uncertainty: Axiomatic characterizations for preferences over utility intervals

Landes, Jürgen (2014) Min–max decision rules for choice under complete uncertainty: Axiomatic characterizations for preferences over utility intervals. International Journal of Approximate Reasoning, 55 (5). pp. 1301-1317. ISSN 0888-613X. (doi:10.1016/j.ijar.2013.10.008) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/j.ijar.2013.10.008

Abstract

We introduce two novel frameworks for choice under complete uncertainty. These frameworks employ intervals to represent uncertain utility attaching to outcomes. In the first framework, utility intervals arising from one act with multiple possible outcomes are aggregated via a set-based approach. In the second framework the aggregation of utility intervals employs multi-sets. On the aggregated utility intervals, we then introduce min–max decision rules and lexicographic refinements thereof. The main technical results are axiomatic characterizations of these min–max decision rules and these refinements. We also briefly touch on the independence of introduced axioms. Furthermore, we show that such characterizations give rise to novel axiomatic characterizations of the well-known min–max decision rule ?mnx?mnx in the classical framework of choice under complete uncertainty.

Item Type: Article
DOI/Identification number: 10.1016/j.ijar.2013.10.008
Uncontrolled keywords: Choice under complete uncertainty; Interval orders; Min–max decision rules; Nonprobabilistic decision rules; Interval utility
Subjects: B Philosophy. Psychology. Religion > B Philosophy (General)
Q Science > Operations Research - Theory
Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Humanities > School of European Culture and Languages > Philosophy
Depositing User: Juergen Landes
Date Deposited: 12 May 2014 12:58 UTC
Last Modified: 29 May 2019 12:35 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/41065 (The current URI for this page, for reference purposes)
  • Depositors only (login required):